ALFRED LUSTBERG, M.D.; DOUGLAS GOLDMAN, M.D.; O. HERMAN DRESKIN, M.D.
The occurrence of megaloblastic anemia following the use of anticonvulsant drugs has been reported in the British and Scandinavian literature. We believe the following case is among the first in the American literature.
Since age 19, a 42-year-old white female had been admitted intermittently to state hospitals for treatment of a convulsive disorder, at times associated with psychotic manifestations. From December, 1951, to November 6, 1958, treatment had consisted of Dilantin, gr. 1½, three times a day, and phenobarbital, gr. ½, three times a day. This was reduced to twice a day from November 6, 1958, until December
LUSTBERG A, GOLDMAN D, DRESKIN OH. MEGALOBLASTIC ANEMIA DUE TO DILANTIN THERAPY(MEGALOBLASTIC ANEMIA DUE TO DILANTIN THERAPY*). Ann Intern Med. 1961;54:153–158. doi: 10.7326/0003-4819-54-1-153
Download citation file:
Published: Ann Intern Med. 1961;54(1):153-158.
Hematology/Oncology, Red Cell Disorders.
Results provided by:
Copyright © 2018 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use